I have been prescribed. 5 Xanax twice daily for six weeks now waiting to get in to see a new psychiatrist. My anxiety is excruciating at times and its hard to do almost anything I have some agorophobia and I'm wondering if I should try and deal with the fact that I took too many and ran out early or be forthright and explain how this isn't enough medication. Its a toss up I don't want to appear as abusing it I'm clearly not. I'm trying to function, any advice?
Well, going off 3 years experiece in being prescribed xanax and knowing what the come downs are like even after taking for just a month, you will most likely go through withdrawal symptoms. They aren't pleasant as you probably know, so I would be forthright with your doctor and just tell him the dosage he has you on isn't working for you. Explain your situation and I'm sure he will understand as long as your really not abusing them. I know all too well about those withdrawals and they are quite honestly very painful, for me atleast. Good luck to you.
I have to agree with the second poster aquase... I also have been on xanax in the past and yes in my opinion you can have withdrawal symtoms only taking them for 6wks... I am now on klonopin/clonazapam..I prefer it better for I get 1mg 3x's daily an it works up to eight hrs so it works around the clock with me... with the xanax in my opinion you take it and it works quicker but the down sign is it also wears off quicker and u r left with not only your panic/agoribia but rebond anxiety..and then you want to take more... in my opinion you should try the clonazapam..but that is your doc's decision and yours not mine..just telling u my experience... I have ever single diagnosis u have and then some..I wouldn't go in telling them you toke more..just be honest and say they r not working well enough..and see if he wants to try u on clonazapam or u can read up on it and decide if it's something u would be interested in trying... panic/agoriphobia alone with anxiety is no fun trust me I landed in hospital many a time..but since I went from xanax to 1mg of klonopin/clonazepam which is generic for klonopin..it has kept me out of the hospital at least... so I wish u luck..keep us updated and we r here for support..anytime u need it..I will add u as a friend... feel free to pm me anytime if u need someone to talk to I no this isn't easy, been there...
I see you've gotten a lot of advise already, Bearcat!
I know what it's like to run out of Xanax! I once ran out due to an error by my pharmacy, and I was actually crying to the pharmacist. I didn't know how bad I needed the pills. It's a good thing that you did what you did by taking half a pill for a few days. By now you should be through the withdrawals, but you still don't have anything for your anxiety. Do you have a general practitioner that you could ask to give you enough Xanax to last you through 8 October?
There have been times that my general practitioner has written a prescription for me and other times my pain management doctor writes it. The pain management doctor I have now doesn't want to write it, so my general practitioner writes it again.
Hope this helps!
Bearcat I would say yes even just 6 weeks you are not supposed to stop xanax abrubtly as a tappering is required with that does it does not take long to taper it off but you really need to talk and be honest with the doctor.I am a bit supprised that xanax is the only thing they put you on.but all benzodiazipines you have to be tapperd off of even if it is 6 weeks..give your doctor a call and good luck..Chuck Wise Sr. Retired pharmacy Techneician Cpht.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Mar 2011 • 4 answers
Posted 29 Nov 2011 • 6 answers
Posted 19 Jan 2012 • 8 answers
I have been taking Pristiq exteded release for about 3 weeks. I also take xanax 3 times a day. I am?
Posted 20 Sep 2012 • 3 answers
I suffer with Gad, severe panic disorder and ptsd. Doc recently decided to try low dose xanax for r?
Posted 7 Nov 2013 • 2 answers